After 4 years of taking 37.5mg venlafaxine xr I increased it to 75mg. It has been 3 weeks and I feel worse. Panic attacks stronger and suicidal thoughts. I am seeing my doc on Monday but I know she is going to tell me to increase them. How can this med be good for me if I feel so bad?
Hi Alice Your just going to have to tell the doctor the way it is,I know It's hard the Dr.is tring to get you to the normal dose that it works the best it is very unusual to have 37.5 taken for that long and not have it increased to control our problems this is one of the medication that takes at least 4 to 6 weeks to get to the right blood level where you really notice a difference could be anything that is causing it right down to this is not the med for you..But you do have so say in your care and just let the doctor know just what you put here they sure don't want you to feel this bad.Trust me it does get better but the place your stuck at is not any fun even if it may just be a matter of a week or two that it should be working better for you.Anyway just be upfront and tell the doctor how you have been feeling and go from there that you really want to go back to the dose you we on that you felt the best..And the doctor may have you go back to the dose your were on or change it to a different medication where they can get you to a theraputic level without you feeling so bad..Not all medications work the same for all of us and it can take several trys to fine the right medication to help you.PLEASE just tell the doctor how you feel and that you felt more stable on the old dose.And that the dose you were on did not do all of this to you.and you can't handle this dose.I am real sorry your feel so bad,don't even think of givin up it well get better i have been there and its not a good place to be.GLAD YOUR GETTING IN TO SEE THE DOCTOR MONDAY just be honnest and let the doctor know exactly and see where it goes from there... Please take care you just have a few days left..Stay Positive things well work out as i said i have been there,Not fun at all.Like i said it could be time for a complete change in medication.please try and have a good sunday and don't worry you well see the doctor and get this fixed..We are all here and many have been where you are don't hesitiate to check back make sure you have some of those emergency numbers don't do anything to hurt yourself it gets better trust me..if you start to feel you are go the the E..R. RIGHT AWAY..
I was on it a few years ago and back on it now. It takes time I think. I'm hoping it kicks in soon as I hate this feeling. Try to smile.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Apr 2013 • 2 answers
Updated 16 Apr 2014 • 1 answer
Updated 9 Feb 2015 • 1 answer
Updated 15 Sep 2018 • 4 answers
Updated 25 Jan 2018 • 4 answers